You are here

  1. Home
  2. » Forschung
  3. » Preprints
Preprint-No.: <   357   >   Published in: February 2013   PDF-File: IGPM357_k.pdf
Title:Double Greedy Algorithms: Reduced Basis Methods for Transport Dominated Problems
Authors:Wolfgang Dahmen, Christian Plesken, Gerrit Welper
The central objective of this paper is to develop reduced basis methods for parameter dependent transport dominated problems that are rigorously proven to exhibit rate-optimal performance when compared with the Kolmogorov n-widths of the solution sets. The central ingredient is the construction of computationally feasible “tight” surrogates which in turn are based on deriving a suitable well-conditioned variational formulation for the parameter dependent problem. The theoretical results are illustrated by numerical experiments for convection-diffusion and pure transport equations. In particular, the latter example sheds some light on the smoothness of the dependence of the solutions on the parameters.
Keywords:Tight surrogates, stable variational formulations, saddle point problems, double greedy schemes, greedy stabilization, rate–optimality, transport equations, convection–diffusion equations.
DOI: 10.1051/m2an/2013103
Publication:Mathematical modelling and numerical analysis = Modélisation mathématique et analyse numérique
48(3), 623-663 (2014)